my friend got tis script from her doctor and said they were like a zanax ,,but stronger,,is that true,,because shes takeing them very often ,,and im worried,,ive never herd of them till yesterday,,, im worried about that , she got them ,,she said they gave them to her because they were stronger than a zanax,,,
14 Mar 2011
Xanax and Buspirone are two totally different types of drugs that happen to both treat a common problem, anxiety. Xanax (and all benzos) will cause physical dependence, where as Buspirone does not. It also has a very short half life, around 2-3 hours vs. some of the benzos that last much longer, thus the need to take them consistently. I don't know what their strength is in comparison to Xanax, but nonetheless, I have a feeling that it would be a bit like comparing two totally different things. You have to also remember that it also depends on how you would classify strength. Honestly, my impression is that Buspirone isn't nearly as effective as the Benzo class of drugs, but it could be said that generally Buspirone is a much stronger long term drug due to the lack of tolerance building. This is a drug that I wouldn't worry about, and generally is considered to be much safer than many of the alternatives.
14 Mar 2011
As long as your friend is taking the med as prescribed and not as needed than she should be alright. It also must be taken always the same way, either always with food or always without food and at the same time each day.
If your friend is taking the Buspar when ever she feels the need, then she is taking it the wrong way. This could be very dangerous. It is not a medication like Xanax that can be taken as needed.
She should be taking a maximum dose of no more than 60 mgs and that is a high dose for her to be started at. Initail dose is generally 15mgs. If she is abusing this drug, it could cause serious problems to her central nervous system.
I can only stress that you encourage her to take the medication as prescribed and no more. It may take a few weeks for the medication to reach its full potential.
Best wishes and keep us posted,
14 Mar 2011
The two medications act very different, but both are very effective in treating anxiety. For me, I started taking Xanax when it first came out in the 90's. It worked very well, so I asked my doctor if I could take it here, or there for this situation, and he would say yes. After about 18 months of steadily increasing the dose he said to me that he was sorry, that he had learned the Xanax was addictive, and I needed to come off it. It took 6 months of going in every week to have my dose changed - sometimes as little as adding one hour between doses, but finally I was off the Xanax. I then was prescribed Buspar - which worked wonderfully! I can't sing it's praises enough - it is a really good medication. It works very differently from Xanax, so I would think it's doubtful that she is taking too much - there is no "relaxation response" in connection with taking a dose. Your friend may be taking it every day though - I believe it works best that way.
14 Mar 2011
I used to use buspar. Took it for nearly a year, and for me it was like taking a sugar pill. It did nothing for me, and certainly never touched my anxiety. Yet I know people who swear by its' effectiveness. Goes to show how different, chemically-speaking, we really are. It's all about trial and error, in order to find the best fit. And no, buspar is definitely not addicting. Still, all meds should be used as directed.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Panic Disorder - I was told ativan was not addicting so I switched from my xanax I dont like ativan?
... as well but i wanted something that was not addicting i was told xanax is in your system 32 hrs and ativan 6 hrs thats why it was not addicting ...
4 answers • 23 Dec 2009
buspar 15mg's 2x daily... but the problem I'm having is that I have no more of my Buspar med left.my medical insurance lasped how much does ...
5 answers • 19 Apr 2011
Just started taking Buspar 2 days ago and I have been in bed those 2 days with thoughts of hopelessness and depression. I have also had some itching. ...
1 answer • 31 Oct 2012